KELVIN LEE, M.D.; RUTH MIZE, M.D.; STEVEN R. LOWENSTEIN, M.D., M.P.H.
To the editor: We report a new drug interaction—the potentiation of the hypoglycemic effects of glyburide by ranitidine.
A 72-year-old man was hospitalized with hematemesis. He had a history of hypertension and diabetes mellitus, the latter treated for 6 months with glyburide, 5 mg/d. His serum glucose levels were consistently 120 to 130 mg/dL. Endoscopic examination showed erosive esophagitis. Ranitidine, 150 mg twice a day, was started on the second hospital day. While he was hospitalized, his glucose level ranged from 126 to 178 mg/dL. Liver and renal function tests and electrolyte levels were normal. He was discharged 4 days
Learn more about subscription options.
Register Now for a free account.
LEE K, MIZE R, LOWENSTEIN SR. Glyburide-Induced Hypoglycemia and Ranitidine. Ann Intern Med. 1987;107:261–262. doi: 10.7326/0003-4819-107-2-261
Download citation file:
Published: Ann Intern Med. 1987;107(2):261-262.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only